Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 62, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 3, 2003, 2:13 PM CDT for Washington County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2003, 2:13 PM CDT (19:13 UTC)
- Expired
- Aug 3, 2003, 2:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Washington County, WI
The radar
The Milwaukee radar (KMKX), 56 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
734 WUUS53 KMKX 031913 SVRMKX WIC131-031945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 213 PM CDT SUN AUG 3 2003 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 245 PM CDT * AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF WEST BEND...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST BEND AT 225 PM CDT. JACKSON AT 240 PM CDT. SLINGER AT 245 PM CDT. HAIL UP TO 3/4 OF AN INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. LAT...LON 4343 8805 4360 8812 4322 8840 4323 8815 $$ REISSUED DUE TO TECHNICAL PROBLEMS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:02 AM CDT, 11 hours 11 minutes earlier.
Area forecast discussion, Aug 3, 3:02 AM CDT, 11 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 302 AM CDT SUN AUG 3 2003 FCST FOCUS ON UPR SYS TDY AND MON. CLSD OFF UPR LOW WL CONT TO ROTATE OVR RGN THRU MON. CD POOL WITH UPR SYS AND SERIES OF S/WV ROTATING ARND UPR LOW...WL COMBINE WITH INSTBLTY IN LWR LYRS TO PROD SCT TSTMS ACRS CWA TDY AND OVRNGT. ALTHO UPR SYS XPCTD TO BE E OF CWA MON...INSTBLTY ALOFT CONTS AND ALSO TSTM CHCS. LI/S TDY XPCTD TO BE ARND -4 WITH ETA CAPES NR 800. MODELS INDCT SOME H2 DIV AND H8 MSTR CONV AS WELL. WBZERO ARND 9K TDY SO HAIL SHOULD BE MAIN THREAT. MOS POPS LOOK RSNBL...WL BUMP MAV/NGM TEMPS A BIT. ALTHO UPR SYS DRIFTS EWD OF CWA TUE. CWA RMNS IN STEEP NW FLOW THRU MID WEEK. MODELS INDCT SERIES S/WV CONTG IN NW FLOW. H5 TEMPS WM SLOLY...BUT STILL COLD. WL KEEP CHC SHOWERS IN FCST THRU WED. .MKX...NONE. MK
Hazardous weather outlook, Aug 3, 11:57 AM CDT, 2 hours 16 minutes before
WIZ046-047-051-052-056>060-062>072-041000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1157 AM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS LITTLE OR NO RISK OF SEVERE WEATHER. SCATTERED THUNDERSTORMS WILL INCREASE IN NUMBER THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL. LOCALLY HEAVY RAIN WILL ALSO ACCOMPANY THE STRONGER STORMS DUE TO A MOIST AIRMASS AND SLOW MOVEMENT OF THE STORMS. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SIMILAR SCENARIO IS EXPECTED AGAIN ON MONDAY. STORM CHANCES SHOULD THEN GRADUALLY DECREASE AS THE UPPER LOW FINALLY MOVES OFF TO THE EAST. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL PROBABLY NOT BE NEEDED. TZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:31 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 59 min |
| Aug 2, 9:08 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 67 min |
| Aug 3, 2:57 PM CDT | Flash Flood Warning | MKX | Kenosha, Racine | 3 hr |
| Aug 3, 3:05 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 25 min |
| Aug 3, 3:15 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 30 min |
| Aug 3, 3:23 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 37 min |
| Aug 3, 3:28 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 47 min |
| Aug 3, 3:44 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 61 min |
| Aug 3, 3:55 PM CDT | Flash Flood Warning | MKX | Jefferson, Waukesha | 4 hr |
| Aug 3, 4:45 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 45 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.